CSN Login
Members Online: 4

You are here

CANNOT SHAKE THIS DEPRESSION

FRANTIC
Posts: 106
Joined: Nov 2004

Hi everyone. I read everybodys messages and pray for their problems. I see more and more people on the board that are new. I do not understand why is there so much of this cancer and not being caught. I am also concerned of the treatments after the cancer and the side effects that come on years later. I have been to so many Drs. yet how did I become incapacitated so fast with spinal osteoporosis. I am not feeling sorry for myself as when I am feeling down I come on to this site to look and see what other people are doing and how they are handling things. Being with this back problem and now they want to start this new treatment called forteo which is new on the market. It is supposed to build up your bone. I have severe osetoporosis of the spine. I do not want to get out of bed every day and face another day of not being able to do anything. I have an appt. with a P.A. endocrinoligist on MOnday who is going to review all my lab results to determine the treatment for the osteoporosis.
I have never known this disease to be so debilitating. THis forteo drug is shots given everyday. It has been on the market since 2002.
One of its side effects could be osteosarcoma which is a bone cancer. And it also said it you had any skeletatal radiation you cannot take these shots. I did have pelvic radiation. My oncoligist said even pelvic radiation could cause bone cancer. Do you wnat to take the chance of this drug or be crippled the rest of your life. I am so scared and confused. Not only that I am facing major surgery in March which cannot be post poned to take the remaining colon and rectum out because of the disuse colitis. In the meantime the lymph nodes since the petscan in Dec. have gotten larger. They are located behind the stomach. My surgeon in Manhattan is now on vacation and I will see him on Feb. 27.I am so so
scared. I need to make an appt. and try these
anti-depressant pills. The problem with them is they take a while to take effect. And you don't know what works for you. Sorry to vent. Your friend Fran

Patrusha
Posts: 488
Joined: Jun 2006

Oh, Fran, I am so sorry for all of this that you are going through. Please talk to another doc and get on anti-depressants soon. While it is true it often takes weeks to see an appeciable effect it can really help. The sooner you start, the sooner you will know which one can help you.

You have so much on your plate right now. Pain is very debilitating. I'd be concerned about a cancer patient taking a new drug that is contraindicated because of your radiation you had earlier. Perhaps a second opinion is in order?

I am praying for you, friend. Try to hang in there. Hugs...

changing
Posts: 135
Joined: Oct 2006

Wish we could do something! Depression is a normal emotion for all you're going through....just remember you're going "through it" ....that doesn't mean you're stuck there. I find it comforting to know there is a God who cares and I'm asking Him, to not only give you wisdom in your desicion making but to stay close to you through this difficult time. Ginny

cahalstead
Posts: 119
Joined: Jan 2007

Fran,

Please give the antidepressants a try. It only takes a couple of weeks for them to "kick in". Your depression is very normal to me. You have an awful lot to deal with right now.

Take care.

hopefulone
Posts: 1048
Joined: Jan 2007

Hi Fran. I am sorry for all you are going through. I hope it helps to know that we are all praying for you. I know it's easier said then done, but keep hoping and keep believing and never give up. I read "Footprints" when I need a lift . I personally find great comfort in reading it, because I know that God has often carried me through the times in my life when I felt it most difficult to keep going. Maybe it will also give you some comfort. Your in my prayers. God Bless you.

Glv49
Posts: 206
Joined: May 2005

Hi Fran,
I am so sorry to hear that you are still in pain with your back problems. I think you should try the antidepressants.. I took them when I first got diagnosed and it really really helped deal with it. There is no shame in taking them.. you have a lot on your plate right now.. and it could help you. I think as with all treatments and meds you take if the benefits outweigh the risks .. thats what you should do. I am praying for you, and hope you start to feel better soon. I have a dear friend who was dx 25 years ago with cancer.. the dr. told him.. you only have a few months to live.. so get your affairs in order.. Well... needless to say.. he is STILL here, has had his cancer come back 4 times in different places.. but.. continues to keep up the fight.. NEVER GIVE UP.. and is doing well.. He is a BIG inspiration to me, and always will be.. I hope this may help you.

Your Friend in PA
Gail

StacyGleaso's picture
StacyGleaso
Posts: 1250
Joined: Mar 2003

Fran,

It sounds like you are so overwhelmed with everything and that is totally understandable. It's hard when the cure often sounds worse than the original diagnosis. But you have to get out of bed every day. You have to move forward. You know why? Because every day you are here, facing the obstacles, and fighting the battle is a day closer to peace. A day closer to a cure. A day of another sunrise and sunset. Treat what you can. Take each part of what you are going through and tackle it. Don't try to conquer the world in one doctor trip. Utilize the resources you have to help get you through to a place that is tolerable.

My heart goes out to those still very active in fighting this beast. All of us are soldiers fighting to make the paths for our kids and their kids smoother than we had it.

Baby steps will lead to great things.

Hugs,
Stacy

jams67's picture
jams67
Posts: 927
Joined: May 2006

I'm sorry you feel so awful. When you feel that bad, its hard to function. Just remember that even though the antidepressants take a while to kick in at max. strength, they are working a little. When you feel rotten, it is really hard to not be depressed. Hopefully after taking "happy pills" you will be able to handle the other tough decisions in your life. There are many on this site who take medication for depression, and it helps them get through that abyss between enjoying the things and people in life and not enjoying anything. jams

vinny3's picture
vinny3
Posts: 933
Joined: Jun 2006

Hi Fran,

It is so hard to make decisions when you have so much going on. While the antidepressants don't give a full effect for several weeks you will notice some benefit before that. Prior to my cancer diagnosis I never had any problem sleeping. Now I often have to take Xanax or something to help get to sleep. I don't plan on doing that the rest of my life but if necessary I will. Go a little bit at a time. Ask the endocrinologist what drug has the most chance of giving you some relief from the osteoporosis pain the quickest. I would not worry too much about the risk of cancer development, IF the drug has a high chance of success ingiving you relief and the risk of cancer development is relatively low.

I will continue to pray that you get relief from your pain. Remember, even though you are in a deep tunnel there is always a light at the end if you keep moving forward.

Dick

impactzone's picture
impactzone
Posts: 532
Joined: Aug 2006

I am 47 and have 2 young kids (10 and 12. I understand about this not being caught early but it is so often masked by hemmeroids, (mine where). I immediately went on an anti-depressant (celebrex and it works well for me with few side effects. I also use Ativan before bed to sleep.
All my best and stay strong each day.
Impactzone

katefm's picture
katefm
Posts: 112
Joined: Oct 2006

Hi Fran-

Start the anti-depressants - even though they take a while to start, you might notice immediate results because you'll know in your heart that you are trying to do something positive for yourself. In the meantime, have you considered using guided mediations or anything like that? It might help.

Best of luck to you. I've read some of your previous posts and it sounds like you're experiencing a lot of physical and mental pain. I pray for healing for you.

Kate

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

there is a drug that although originally an antidepressant, they have discovered that it also has some pain supression effects. It's called Cymbalta. bud

66Rose
Posts: 58
Joined: Dec 2006

Fran.....

You are not alone! Sometimes I just want to SCREAM or cry all day long. Infact I was crying to much not to long ago. I thought I would never go on anti-depressants, but I have. For me Lexapro works.

God Bless,

Liz
www.runlizrun.com

Subscribe to Comments for "CANNOT SHAKE THIS DEPRESSION"